MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35367
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: a (b)(6) old male patient underwent a tvar procedure in which the zenith alpha thoracic endovascular graft proximal components, g35367, was used.The last graft piece, (b)(4), was used for bridging between two grafts as the proximal graft was too short with the distal piece.When the physician finished and rotated the delivery system the nose cone of the device inner white cannula came off and stayed on the wire end of the graft.Leaving the nose cone and inner cannula in the patient.The physician then advanced a longer and larger sheath and snared the sheath to remove from the patient.Additional information received 20mar2020: after releasing the stent graft, the physician retrieved the inner system and left the outer sheath in order to perform ballooning.When the inner system was taken out, it was noted that the system only contained the grey positioner along with the handle and the tip assembly (dilator tip and cannula) was left in patient.There was very torturous anatomy and we were well in the arch around zone 2.Some difficulty retrieving device over the arch but as expected with the anatomy and size of aneurysm.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Summary of investigational findings: a 66-year-old male patient underwent tevar where a zta-p-42-173-w was inserted around zone 2 in the aortic arch.The anatomy was reported to be very torturous.When the physician rotated the handle to release the stent graft, the tip assembly came off and stayed on the wire end of the graft.The physician advanced a longer and larger sheath and snared it around the tip assembly to remove it from the patient.The zta device was returned without shipping stylet, stent-graft and distal part of the inner cannula tube.Per the product evaluation, the cannula was fractured.Glue was found in the pin vise.It has not been possible to determine why the cannula was separated from the pin vise.Review of the device history record gave no indication of the product being produced out of specification.It has not been possible to determine when in the process the cannula fractured, however, the product evaluation found that the roughness of the fracture indicated that the fracture occurred outside the patient.Based on the provided information and evaluation of the returned product it has not been possible to establish an exact cause for the separation of the cannula from the pin vise.It was reported that the anatomy was tortuous which might have contributed.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9909215
Report Number3002808486-2020-00381
Device Sequence Number14267224
Product Code MIH
UDI-Device Identifier10827002353678
UDI-Public(01)10827002353678(17)230113(10)E3938709
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model NumberG35367
Device Catalogue NumberZTA-P-42-173-W
Device Lot NumberE3938709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR